Alert archive / Virginia / Flash Flood Warnings in 2009

Flash Flood Warning 82, NWS Blacksburg, VA

August 5, 20096 counties in Virginia; Mercer County, Monroe County, West Virginia

NWS Blacksburg, VA issued this flash flood warning at Aug 5, 2009, 5:14 PM EDT for 6 counties in Virginia; Mercer County, Monroe County, West Virginia. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2009, 5:14 PM EDT (21:14 UTC)
Expired
Aug 5, 2009, 9:16 PM EDT
In force
4 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Bland County, VA, City of Radford, VA, Craig County, VA, Giles County, VA, Montgomery County, VA, Pulaski County, VA, Mercer County, WV, Monroe County, WV

The radar

The Roanoke radar (KFCX), 39 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 5:50 PM EDTFLASH FLOOD5 Ene Blacksburg, VASPOTTER REPORTED THAT PORTIONS OF CATAWBA ROAD ARE UNDER 4-6 INCHES OF WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2009-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2009-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRNK 052114
FFWRNK
VAC021-045-071-121-155-750-WVC055-063-060315-
/O.NEW.KRNK.FF.W.0082.090805T2114Z-090806T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
514 PM EDT WED AUG 5 2009

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CITY OF RADFORD IN SOUTHWEST VIRGINIA
  NORTHERN PULASKI COUNTY IN SOUTHWEST VIRGINIA
  NORTHEASTERN BLAND COUNTY IN SOUTHWEST VIRGINIA
  NORTHERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA
  GILES COUNTY IN SOUTHWEST VIRGINIA
  SOUTHWESTERN CRAIG COUNTY IN SOUTHWEST VIRGINIA
  SOUTHEASTERN MERCER COUNTY IN SOUTHEAST WEST VIRGINIA
  SOUTHWESTERN MONROE COUNTY IN SOUTHEAST WEST VIRGINIA

* UNTIL 1115 PM EDT.

* AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREAS. THE     
  HEAVIEST RAIN HAD FALLEN OVER SOUTHWESTERN GILES AND CENTRAL       
  MONTGOMERY COUNTY. WITH MORE SHOWERS AND STORMS DEVELOPING WITH    
  HEAVY RAINFALL TO THE SOUTH AND WEST...WATER PROBLEMS MAY          
  DEVELOP.    

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHAPEL...
  EGGLESTON...NEWPORT...CASCADES...ZENITH...WAITEVILLE...LINDSIDE...
  WILLOWTON...OAKVALE...SIMMONSVILLE...MAGGIE...HUFFMAN...
  PETERSTOWN...RICH CREEK...PEMBROKE...PEARISBURG...NARROWS...
  MOUNTAIN LAKE...KIRE...KIMBALLTON...INTERIOR...GLEN LYN AND MC
  DONALDS MILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

&&

LAT...LON 3732 8106 3753 8046 3734 8026 3731 8026
      3730 8024 3717 8023 3710 8086

$$

KM
2 follow-up statements
000 
WGUS71 KRNK 052216
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
616 PM EDT WED AUG 5 2009

VAC021-045-071-121-155-750-WVC055-063-060315-
/O.CON.KRNK.FF.W.0082.000000T0000Z-090806T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF RADFORD VA-PULASKI VA-BLAND VA-MONTGOMERY VA-GILES VA-
CRAIG VA-MERCER WV-MONROE WV-
616 PM EDT WED AUG 5 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR THE
CITY OF RADFORD... SOUTHWESTERN MONROE...SOUTHEASTERN MERCER...
SOUTHWESTERN CRAIG...GILES...NORTHERN MONTGOMERY...NORTHEASTERN BLAND
AND NORTHERN PULASKI COUNTIES...

AT 610 PM EDT...THE PUBLIC REPORTED FLOODING ALONG CATAWBA ROAD JUST 
NORTHEAST OF BLACKSBURG. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MC DONALDS
MILL...CASCADES...ZENITH...WAITEVILLE...LINDSIDE...WILLOWTON...
OAKVALE...SIMMONSVILLE...MAGGIE...HUFFMAN...PETERSTOWN...RICH
CREEK...PEMBROKE...PEARISBURG...NARROWS...MOUNTAIN LAKE...KIRE...
KIMBALLTON...INTERIOR AND GLEN LYN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

&&

LAT...LON 3732 8106 3753 8046 3734 8026 3731 8026
      3730 8024 3717 8023 3710 8086

$$

KM
000 
WGUS71 KRNK 060116
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
916 PM EDT WED AUG 5 2009

VAC021-045-071-121-155-750-WVC055-063-060126-
/O.CAN.KRNK.FF.W.0082.000000T0000Z-090806T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF RADFORD VA-PULASKI VA-BLAND VA-MONTGOMERY VA-GILES VA-
CRAIG VA-MERCER WV-MONROE WV-
916 PM EDT WED AUG 5 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR THE CITY OF
RADFORD... SOUTHWESTERN MONROE...SOUTHEASTERN MERCER...SOUTHWESTERN
CRAIG...GILES...NORTHERN MONTGOMERY...NORTHEASTERN BLAND AND NORTHERN
PULASKI COUNTIES...

HEAVY RAIN HAS ENDED OVER THE WARNED AREA...THUS THE FLASH FLOOD 
WARNING HAS BEEN CANCELLED.

LAT...LON 3732 8106 3753 8046 3734 8026 3731 8026
      3730 8024 3717 8023 3710 8086

$$

KM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 4:11 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Aug 5, 4:11 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
411 PM EDT WED AUG 5 2009

.SYNOPSIS...
A COLD FRONT EXTENDED FROM THE NEW ENGLAND ACROSS THE OHIO VALLEY
TO THE MID MISSISSIPPI VALLEY. THIS FRONT WILL MOVE SLOWLY
SOUTHEAST THROUGH THE MID ATLANTIC REGION TONIGHT AND THURSDAY AND
WILL BE APPROACHING THE COAST BY THURSDAY AFTERNOON. HIGH PRESSURE
WILL BUILD INTO THE REGION BEHIND THE FRONT AND WILL BE CENTERED
OVER WEST VIRGINIA FRIDAY MORNING.

&&

.NEAR TERM /THROUGH THURSDAY/...
A SERIES OF SHORT WAVES ACROSS THE TENNESSEE VALLEY WILL CROSS
THROUGH THE FORECAST AREA TONIGHT AND THURSDAY MORNING. THE
AIRMASS OVER THE COUNTY WARNING AREA IS UNSTABLE AND VERY MOIST SO
THE THREAT OF STRONG TO SEVERE STORMS AND VERY HEAVY RAIN WILL
CONTINUE UNTIL THE FRONT GOES THROUGH ON THURSDAY. MUCH OF THE
GUIDANCE HAS THE SURFACE AND 850 MB COLD FRONT EAST OF THE COUNTY
WARNING AREA BY 18Z THURSDAY.

SOME OF DRIER AIR EVEN STARTS WORKING IN TO THE NORTHWEST COUNTY
WARNING AREA THURSDAY MORNING. PATCHY FOG HAS BEEN ADDED EARLY
THURSDAY BUT UNTIL THEN OVERNIGHT TEMPERATURES WILL BE MILD.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
ON THURSDAY NIGHT THROUGH FRIDAY NIGHT THE UPPER LEVEL TROF AXIS
MOVES JUST OFF THE EAST COAST. AT THE SURFACE HIGH PRESSURE BUILDS
INTO THE AREA BEHIND THE FRONT AND WILL BE CENTERED OVER WEST
VIRGINIA AT 12Z FRIDAY. MODELS ARE SHOWING SLIGHTLY COOLER 850 MB
TEMPERATURES...IN THE +12 TO +14 RANGE...SO OVERNIGHT LOWS ON
THURSDAY NIGHT WILL BE BACK DOWN IN THE 50S FOR MUCH OF THE AREA
WEST OF THE BLUE RIDGE.

THERE IS A POSSIBILITY OF AN MCS TYPE SYSTEM TRACKING SOUTHEAST
DOWN THE WARM FRONT. EVEN IF WHATEVER SYSTEM DEVELOPS OR TRACKS
THROUGH THE OHIO VALLEY FRIDAY NIGHT WEAKENS AS IT
APPROACHES...THERE SHOULD BE ENOUGH WARM AIR ADVECTION AND LIFT
OVER THE WARM FRONT ON SATURDAY FOR A BAND OF SHOWERS AND
THUNDERSTORMS...MAINLY ACROSS THE NORTH AND NORTHEAST PART OF THE
COUNTY WARNING AREA.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS 500 MB HEIGHTS RISE...THE SURFACE WARM FRONT MOVES WELL EAST OF
THE FORECAST AREA. HAVE SLIGHTLY INCREASED HIGHS TEMPERATURES ON
SUNDAY BASED ON THE LATEST MAV GUIDANCE. MOST ENSEMBLE DATA AS
WELL AS THE CANADIAN AND GEFS HAVE TEMPERATURES AROUND +20 ON
SUNDAY.

THE UPPER RIDGE BEGINS TO FLATTEN BY TUESDAY. AS THE RIDGE WEAKENS
AND HIGH PRESSURE MOVES EAST...RETURN FLOW AROUND THE HIGH BEGINS
TO BRING BACK MOISTURE AND LIFT. THE CHANCE OF DIURNAL SHOWERS
AND THUNDERSTORMS INCREASES EACH DAY THROUGH THE END OF THE
FORECAST PERIOD.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
LATEST VIS SAT IMAGERY SHOWS MOSTLY SUNNY SKIES ACROSS THE RNK
CWA. CONVECTIVE CLOUDS BEGINNING TO DEVELOP ACROSS THE HIGHER
TERRAIN OF SW VA AND ESPECIALLY NC. EXPECT CONVECTION TO FIRE AND
BECOME MORE WIDESPREAD BETWEEN 17 AND 19Z AS CONVECTIVE TEMPS ARE
REACHED AND AS THE MID LEVEL SHORT WAVE OVER E KY MOVES E AND
PROVIDES FORCING FOR ASCENT. MAINLY VFR/MVFR CONDITIONS EXPECTED
THIS AFTN IN MOST SPOTS BUT CONVECTION WILL PRODUCE REDUCED VSBYS
AND CIGS.

CONVECTION WILL LIKELY PERSIST FOR AWHILE TONIGHT WITH THE FRONT
LAGGING TO THE NW THROUGH MUCH OF THE EVENING AND SHORT WAVE TROUGH
AXIS REMAINING NEAR THE SPINE F THE APPALACHIANS THROUGH MIDNIGHT.
CONVECTION MAY ARRIVE IN SEVERAL WAVES UNTIL UPPER TROF SLIPS E OF
THE AREA AFTER MIDNIGHT. SOME MVFR FOG EXPECTED LATE TONIGHT TOWARD
DAYBREAK IN PREFERRED LOCATIONS BUT PROXIMITY TO FRONT AND FAIRLY
DECENT CLOUD COVER SHOULD LIMIT ITS MAGNITUDE. ANOTHER ROUND OF
AFTERNOON CONVECTION CAN BE EXPECTED E OF THE MTNS TOWARD THE END OF
THIS TAF PERIOD ON THURS AFTN.

LOOKING FURTHER AHEAD FROM THURSDAY INTO SUNDAY...
COLD FRONT STALLS ACROSS THE REGION THRU LATE IN THE WEEK SUPPORTING
CONVECTION...ESPECIALLY SOUTH AND EAST OF THE MOUNTAINS. FRONT
SHOULD EVENTUALLY RETREAT NORTH DURING THE WEEKEND WITH REGION
REMAINING IN A WARM AND MOIST AIRMASS SUPPORTING SCT...MAINLY
AFTERNOON/EVE CONVECTION. REDUCED VSBYS AND CIGS EXPECTED IN LATE
NIGHT/MORNING FOG IN PREFERRED RIVER AND VALLEY LOCATIONS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS
NEAR TERM...AMS/JJ
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...JH/JB
Hazardous weather outlook, Aug 5, 4:44 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
444 PM EDT WED AUG 5 2009

NCZ001>006-018>020-VAZ009>018-022>024-032>035-043>047-058-059-WVZ044-
062045-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-
FLOYD-CRAIG-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-
AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-MONROE-
444 PM EDT WED AUG 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS
EVENING. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WINDS...LARGE HAIL...AND ISOLATED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED THROUGH THIS EVENING. SPOTTERS ARE
ENCOURAGED TO SEND REPORTS TO OUR OFFICE.

VAZ007-019-020-WVZ042-043-045-062045-
TAZEWELL-ALLEGHANY VA-BATH-MERCER-SUMMERS-GREENBRIER-
444 PM EDT WED AUG 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 5, 3:19 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
319 PM EDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0213 PM     HAIL             3 N TODD                36.36N 81.59W
08/05/2009  E0.75 INCH       ASHE               NC   TRAINED SPOTTER

            SPOTTER REPORTED DIME TO PENNY SIZE HAIL.

&&

CHENARD
Local storm report, Aug 5, 3:28 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
328 PM EDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     FLASH FLOOD      4 NNE JEFFERSON         36.47N 81.44W
08/05/2009                   ASHE               NC   PUBLIC

            PUBLIC REPORTED 6 INCHES OF WATER FLOWING OVER JAKE
            BLACKBURN ROAD.

&&

CHENARD
Special weather statement, Aug 5, 3:43 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
343 PM EDT WED AUG 5 2009

VAZ010-012-013-052015-
BLAND VA-PULASKI VA-WYTHE VA-
343 PM EDT WED AUG 5 2009

...A STRONG THUNDERSTORM WILL AFFECT BLAND...PULASKI AND WYTHE
COUNTIES...

AT 342 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF WYTHEVILLE...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR LONG SPUR AROUND 400 PM AND PULASKI AROUND
415 PM.

LAT...LON 3717 8091 3703 8074 3691 8107 3704 8116

EXPERIMENTAL

DS
Local storm report, Aug 5, 3:50 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
350 PM EDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     TSTM WND DMG     5 NNW JEFFERSON         36.48N 81.51W
08/05/2009                   ASHE               NC   LAW ENFORCEMENT

            TREE DOWN ON POUNDING MILL ROAD NEAR WARRENSVILLE

&&

CHENARD
Local storm report, Aug 5, 4:58 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
458 PM EDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             4 SSW MOUNTAIN LAKE     37.30N 80.58W
08/05/2009  M0.75 INCH       GILES              VA   BROADCAST MEDIA

&&

WHP
Local storm report, Aug 5, 5:06 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
506 PM EDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     3 SSW NORTH WILKESBORO  36.13N 81.16W
08/05/2009                   WILKES             NC   LAW ENFORCEMENT

            TREE DOWN ON HIGHWAY 16/18

0418 PM     TSTM WND DMG     6 WNW WILKESBORO        36.17N 81.26W
08/05/2009                   WILKES             NC   LAW ENFORCEMENT

            TREE DOWN ON FISH DAM CREEK RD

0425 PM     TSTM WND DMG     4 W NORTH WILKESBORO    36.18N 81.22W
08/05/2009                   WILKES             NC   LAW ENFORCEMENT

            TREE DOWN ON PADS RD

0423 PM     TSTM WND DMG     5 W NORTH WILKESBORO    36.18N 81.23W
08/05/2009                   WILKES             NC   LAW ENFORCEMENT

            TREE DOWN ON GREEN ACRES RD

0428 PM     TSTM WND DMG     3 WNW NORTH WILKESBORO  36.18N 81.19W
08/05/2009                   WILKES             NC   LAW ENFORCEMENT

            TREE DOWN ON SUNCREST ORCHARD RD

&&

JJACKSON

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 5:37 AM EDTSpecial Weather StatementRNKBland38 min
Aug 5, 6:15 AM EDTSpecial Weather StatementRNKBland, Tazewell45 min
Aug 5, 1:49 PM EDTSevere Thunderstorm WarningRNKGrayson56 min
Aug 5, 2:21 PM EDTSevere Thunderstorm WarningRNKGrayson, Smyth44 min
Aug 5, 2:22 PM EDTSevere Thunderstorm WarningRNKBland, Carroll, Pulaski, Wythe53 min
Aug 5, 3:09 PM EDTSpecial Weather StatementRNKCarroll36 min
Aug 5, 3:19 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin56 min
Aug 5, 3:30 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd60 min
Aug 5, 3:43 PM EDTSpecial Weather StatementRNKBland32 min
Aug 5, 3:48 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Montgomery, Roanoke36 min
Aug 5, 4:14 PM EDTSevere Thunderstorm WarningRNKFranklin61 min
Aug 5, 4:22 PM EDTSevere Thunderstorm WarningRNKGiles53 min
Aug 5, 4:32 PM EDTSevere Thunderstorm WarningRNKGiles, Montgomery, Pulaski, City of Radford58 min
Aug 5, 4:35 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin55 min
Aug 5, 5:21 PM EDTSpecial Weather StatementRNKRoanoke, City of Salem54 min
Aug 5, 5:26 PM EDTSevere Thunderstorm WarningRNKBotetourt, Craig, Roanoke53 min
Aug 5, 5:33 PM EDTFlash Flood WarningRNKBland, Smyth, Tazewell, Wythe6 hr
Aug 5, 5:35 PM EDTSevere Thunderstorm WarningRNKCarroll, Patrick55 min
Aug 5, 5:37 PM EDTSevere Thunderstorm WarningRNKPittsylvania53 min
Aug 5, 5:46 PM EDTFlash Flood WarningRNKSmyth, Tazewell, Wythe6 hr
Aug 5, 5:50 PM EDTSevere Thunderstorm WarningRNKFranklin55 min
Aug 5, 6:02 PM EDTFlash Flood WarningRNKCraig, Roanoke3 hr
Aug 5, 6:07 PM EDTSpecial Weather StatementRNKFloyd53 min
Aug 5, 6:14 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick, Pittsylvania, City of Martinsville61 min
Aug 5, 6:16 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington59 min
Aug 5, 6:29 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Henry, Pittsylvania61 min
Aug 5, 6:54 PM EDTFlash Flood WarningRNKBedford, Franklin, Henry, Pittsylvania6 hr
Aug 5, 7:15 PM EDTSevere Thunderstorm WarningRNKCampbell, Charlotte, Halifax, Pittsylvania, City of Danville75 min
Aug 5, 7:48 PM EDTSpecial Weather StatementRNKCity of Lynchburg27 min
Aug 5, 7:55 PM EDTFlash Flood WarningRNKCampbell, Charlotte, Halifax, Pittsylvania6 hr

Nearby

Flash Flood Warnings in Virginia, 2009Flash Flood Warnings in West Virginia, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.